Alert archive / Alabama / Tornado Warnings in 2010
Tornado Warning 50, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Oct 26, 2010, 6:50 PM CDT for Fayette County, Walker County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2010, 6:50 PM CDT (23:50 UTC)
- Expired
- Oct 26, 2010, 7:16 PM CDT
- In force
- 26 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Fayette County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 84 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 9:27 AM CDT | Tornado Watch | SPC | 11 hr |
| Oct 26, 2:59 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
620
WFUS54 KBMX 262350
TORBMX
ALC057-127-270030-
/O.NEW.KBMX.TO.W.0050.101026T2350Z-101027T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
650 PM CDT TUE OCT 26 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
WALKER COUNTY IN CENTRAL ALABAMA...
* UNTIL 730 PM CDT
* AT 650 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
WAS LOCATED NEAR BOLEY SPRINGS...OR 15 MILES SOUTH OF CARBON
HILL...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
JASPER...CORDOVA...OAKMAN...PARRISH...BELOIT...LYNNS PARK...
CURRY...ROCKY HOLLOW...SIPSEY AND TOWNLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3399 8710 3394 8710 3392 8708 3389 8708
3389 8700 3384 8696 3381 8696 3360 8743
3361 8753 3373 8761 3400 8716
TIME...MOT...LOC 2350Z 240DEG 37KT 3370 8745
$$
192 follow-up statements
037
WWUS54 KBMX 270002
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
702 PM CDT TUE OCT 26 2010
ALC057-270012-
/O.CAN.KBMX.TO.W.0050.000000T0000Z-101027T0030Z/
FAYETTE AL-
702 PM CDT TUE OCT 26 2010
...THE TORNADO WARNING FOR EAST CENTRAL FAYETTE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3399 8710 3394 8710 3392 8708 3390 8709
3389 8700 3384 8696 3381 8696 3363 8738
3381 8748 3400 8716
TIME...MOT...LOC 0002Z 242DEG 38KT 3375 8732
$$
ALC127-270030-
/O.CON.KBMX.TO.W.0050.000000T0000Z-101027T0030Z/
WALKER AL-
702 PM CDT TUE OCT 26 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR WALKER COUNTY UNTIL 730 PM
CDT...
AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR OAKMAN...OR 9 MILES WEST OF CORDOVA...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
JASPER...CORDOVA...PARRISH...BELOIT...LYNNS PARK...CURRY...ROCKY
HOLLOW...SIPSEY...GAMBLE AND WALKER COUNTY AIRPORT.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3399 8710 3394 8710 3392 8708 3390 8709
3389 8700 3384 8696 3381 8696 3363 8738
3381 8748 3400 8716
TIME...MOT...LOC 0002Z 242DEG 38KT 3375 8732
$$
19881
WWUS54 KBMX 270016
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
716 PM CDT TUE OCT 26 2010
ALC127-270026-
/O.CAN.KBMX.TO.W.0050.000000T0000Z-101027T0030Z/
WALKER AL-
716 PM CDT TUE OCT 26 2010
...THE TORNADO WARNING FOR WALKER COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3399 8710 3394 8710 3392 8708 3390 8709
3389 8700 3384 8696 3381 8696 3363 8738
3381 8748 3400 8716
TIME...MOT...LOC 0016Z 242DEG 38KT 3379 8717
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Oct 26, 6:47 PM CDT, 3 minutes earlier.
Area forecast discussion, Oct 26, 6:47 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 647 PM CDT TUE OCT 26 2010 .UPDATE...FOR 00Z AVIATION. && .DISCUSSION... TAKING A LOOK AT THE OVERALL SCHEME OF THE STORM SYSTEM. UPPER LOW CONTINUES TO STRENGTHEN ACROSS THE NORTHERN PLAINS. THIS IN TURN IN HELPING THE ENVIRONMENT INCREASE INSTABILITY ACROSS THE NORTH. AS OF 230 PM...HERE ARE SOME MORE SPECIFIC NUMBERS IN THIS AREA...GENERALLY NORTH OF THE I-20 CORRIDOR. THE STORM RELATIVE HELICITY FROM 0-1KM IS BETWEEN 250 AND 300. THE STORM RELATIVE HELICITY FOR THE 0-3KM IS BETWEEN 300 AND 350. BULK SHEAR NUMBERS FOR THE 0-1KM ARE BETWEEN 30-35. LAPSE RATES ARE ALSO AROUND 7 TO 7.5 BETWEEN THE 0-3KM RANGE. STORMS ARE ROTATING AND WILL CONTINUE THROUGH THE EARLY EVENING. LOOK FOR THE OVERALL DYNAMICS TO BEGIN TO WEAKEN AS THE NIGHT PROGRESSES...ALTHOUGH SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE NIGHT. A NEW TORNADO WATCH HAS BEEN ISSUED AS WELL. FOR SPECIFICS ON THE THREAT OF THE MOMENT CONTINUE TO CHECK OUT THE HOMEPAGE AS WELL AS THE HWO. THE SYSTEM WILL CLEAR OUT BY WEDNESDAY NIGHT AS THE MAIN COLD FRONT CLEARS THE AREA. THE COLD EST AIR WILL COME IN DURING THE DAY THURSDAY WITH COLD MORNINGS IN STORE FOR FRIDAY THROUGH SUNDAY MORNINGS. AT THIS POINT IT APPEARS THAT THE COLDEST MORNING WILL BE SATURDAY MORNING. MAY EVEN SEE A FAIRLY WIDESPREAD FREEZE/FROST AREAWIDE. && .AVIATION...00Z TAF DISCUSSION. LINE OF CONVECTION APPROACHING THE INTERSTATE 59 CORRIDOR THIS EVENING. SOUTH OF THE LINE ISOLATED SHOWERS AND THUNDERSTORMS ATTM. FORECAST CALLS FOR CONVECTIVE LINE TO VERY SLOW PROGRESS SOUTHWARD THROUGH THE EVENING AND OVERNIGHT AND THEN GRADUALLY MOVE THROUGH CENTRAL ALABAMA DURING THE DAYTIME WEDNESDAY. VARIABLE CLOUDINESS WITH MVFR TO IFR CEILINGS WILL BE POSSIBLE AHEAD OF THE LINE. SUSTAINED WINDS WILL BE SOUTHERLY AT 5 TO 10 KTS WITH SOME OCCASIONAL HIGHER GUSTS POSSIBLE THROUGH 06Z. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 61/88
Hazardous weather outlook, Oct 26, 6:02 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 602 PM CDT TUE OCT 26 2010 ALZ011>015-017>050-272300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 602 PM CDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THERE WILL CONTINUE TO BE A THREAT OF SEVERE THUNDERSTORMS... INCLUDING ISOLATED TORNADOES...THROUGH THE EVENING HOURS. WITH THE LOSS OF THE HEATING OF THE DAY...THE STORMS ARE EXPECTED TO DECREASE IN INTENSITY AND COVERAGE. HOWEVER...ISOLATED STORMS MAY LAST UNTIL 9 PM OR LONGER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG STORMS ARE POSSIBLE ON WEDNESDAY AS A COLD FRONT SLOWLY MOVES SOUTHWARD ACROSS CENTRAL ALABAMA. WIND GUSTS WILL BE THE PRIMARY THREAT. AREAS OF FROST WILL BE POSSIBLE IN PORTIONS OF CENTRAL ALABAMA FRIDAY AND SATURDAY MORNINGS...AS COLD AIR FILTERS INTO THE STATE BEHIND THE COLD FRONT. THE COLDEST MORNING WILL LIKELY BE SATURDAY MORNING...WITH TEMPERATURES FALLING TO BETWEEN 32 AND 36 DEGREES IN MANY OUTLYING AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL CONTINUE DUE TO A SEVERE THUNDERSTORM AND TORNADO THREAT THIS THROUGH THIS EVENING. 61
In the hours before
Local storm report, Oct 26, 3:49 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG WNW WESTOVER 33.35N 86.54W
10/26/2010 SHELBY AL PUBLIC
TREE DOWN BLOCKING THE ROAD AT WESTOVER RD AND HWY 280.
&&
GOLDENLocal storm report, Oct 26, 3:55 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG CALERA 33.10N 86.75W
10/26/2010 SHELBY AL AMATEUR RADIO
TREES DOWN 13199 SR25
&&
MBAERLocal storm report, Oct 26, 4:34 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
434 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG NAUVOO 33.99N 87.49W
10/26/2010 WALKER AL AMATEUR RADIO
TREES DOWN SLICK LIZARD ROD
&&
MBAERLocal storm report, Oct 26, 4:39 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL IRONATON 33.43N 85.97W
10/26/2010 E1.00 INCH TALLADEGA AL FIRE DEPT/RESCUE
&&
MBAERSpecial weather statement, Oct 26, 4:57 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 457 PM CDT TUE OCT 26 2010 ALZ014-262245- WINSTON AL- 457 PM CDT TUE OCT 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WINSTON COUNTY UNTIL 545 PM CDT... AT 453 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF WINSTON FREE STATE BARN...OR 7 MILES NORTH OF LYNN...MOVING NORTHEAST AT 60 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ARLEY... ASHRIDGE... WINSTON FREE STATE BARN... DOUBLE SPRINGS... HOUSTON RECREATIONAL AREA... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GOGGINS
Local storm report, Oct 26, 4:59 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
459 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 3 NW JASPER 33.88N 87.31W
10/26/2010 WALKER AL EMERGENCY MNGR
SARAGOSSA AND HOLLY GROVE ROAD, ROOF BLOWN OFF HOUSE,
HORSES TRAPPED.
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 8:01 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 22 hr |
| Oct 26, 12:20 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 25 min |
| Oct 26, 12:30 PM CDT | Tornado Warning | BMX | Marion | 15 min |
| Oct 26, 2:24 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 23 min |
| Oct 26, 2:28 PM CDT | Tornado Warning | BMX | Walker, Winston | 32 min |
| Oct 26, 2:39 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Walker | 51 min |
| Oct 26, 2:46 PM CDT | Tornado Warning | BMX | Fayette, Walker | 29 min |
| Oct 26, 2:48 PM CDT | Tornado Warning | BMX | Calhoun, Etowah, St. Clair | 42 min |
| Oct 26, 3:11 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 49 min |
| Oct 26, 3:14 PM CDT | Tornado Warning | BMX | Walker, Winston | 38 min |
| Oct 26, 3:19 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Etowah, St. Clair | 41 min |
| Oct 26, 3:22 PM CDT | Tornado Warning | BMX | Blount | 38 min |
| Oct 26, 3:39 PM CDT | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 51 min |
| Oct 26, 4:00 PM CDT | Tornado Warning | BMX | Tuscaloosa | 26 min |
| Oct 26, 4:08 PM CDT | Tornado Warning | BMX | Clay, Cleburne, Talladega | 52 min |
| Oct 26, 5:05 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph, Talladega | 40 min |
| Oct 26, 5:15 PM CDT | Tornado Warning | BMX | Blount | 30 min |
| Oct 26, 5:20 PM CDT | Tornado Warning | BMX | Winston | 11 min |
| Oct 26, 5:37 PM CDT | Tornado Warning | BMX | Blount | 20 min |
| Oct 26, 5:54 PM CDT | Tornado Warning | BMX | Walker, Winston | 13 min |
| Oct 26, 6:01 PM CDT | Tornado Warning | BMX | Pickens, Tuscaloosa | 44 min |
| Oct 26, 6:36 PM CDT | Tornado Warning | BMX | Tuscaloosa | 39 min |
| Oct 26, 6:49 PM CDT | Tornado Warning | BMX | Blount, Jefferson | 41 min |
| Oct 26, 6:55 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 50 min |
| Oct 26, 6:57 PM CDT | Tornado Warning | BMX | Cherokee | 17 min |
Nearby
Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.